Drug interactions between Dilantin and ibuprofen
Interactions between your drugs
ibuprofen ↔ phenytoin
Applies to:ibuprofen and Dilantin (phenytoin)
Consumer information for this minor interaction is not currently available. Some minor drug interactions may not be clinically relevant in all patients. Minor drug interactions do not usually cause harm or require a change in therapy. However, your healthcare provider can determine if adjustments to your medications are needed.
For clinical details see professional interaction data.
Drug and food interactions
Applies to: Dilantin (phenytoin)
Phenytoin levels may decrease when the suspension is given with enteral feedings. This could lead to a loss of seizure control. You could interrupt the feeding for 2 hours before and after the phenytoin dose. Alternatively, you may give the phenytoin suspension diluted in water and flush the tube with water after administration. These would make it easier for your body to absorb the medication. However, this still may not entirely avoid the interaction and may not always be feasible. You should have your phenytoin levels checked upon starting and stopping of enteral feedings. In addition, using phenytoin together with food may alter the effects of phenytoin. Contact your doctor if you experience worsening of seizure control or symptoms of toxicity, including twitching eye movements, slurred speech, loss of balance, tremor, muscle stiffness or weakness, nausea, vomiting, feeling light-headed, fainting, and slow or shallow breathing. If your doctor does prescribe these medications together, you may need a dose adjustment or special test to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Ask your doctor before making any changes to your therapy.
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.